Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 26, 2010, 10:46 PM CDT for Morgan County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2010, 10:46 PM CDT (03:46 UTC)
- Expired
- Apr 27, 2010, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WGUS53 KILX 270346 FFWILX ILC137-270700- /O.NEW.KILX.FF.W.0001.100427T0346Z-100427T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1046 PM CDT MON APR 26 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 200 AM CDT. * AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES SUGGEST THAT NEARLY 2 INCHES OF RAIN HAS FALLED IN THE WARNING AREA...AND ADDITIONAL AMOUNTS OF AROUND AN INCH WILL BE LIKELY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... JACKSONVILLE...FRANKLIN AND WOODSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE OFFICE IN LINCOLN. && LAT...LON 3987 9023 3953 8993 3953 9017 3987 9045 $$ CHURCHILL/JANKOWSKI
2 follow-up statements
755 WGUS73 KILX 270451 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1151 PM CDT MON APR 26 2010 ILC137-270700- /O.CON.KILX.FF.W.0001.000000T0000Z-100427T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN- 1151 PM CDT MON APR 26 2010 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 200 AM CDT FOR MORGAN COUNTY... AT 1149 PM CDT...RADAR INDICATED THAT BETWEEN 3 AND 4 INCHES OF RAIN HAD FALLEN IN A BAND FROM JUST SOUTHEAST OF JACKSONVILLE TO JUST EAST OF NORTONVILLE. A BAND OF HEAVY RAIN CONTINUES OVER THIS AREA...AND AN ADDITIONAL INCH OR SO OF RAINFALL WILL BE LIKELY. LOCATIONS IMPACTED INCLUDE FRANKLIN...JACKSONVILLE AND WOODSON PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3987 9023 3953 8993 3953 9017 3987 9045 $$ CHURCHILL
251 WGUS73 KILX 270710 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 210 AM CDT TUE APR 27 2010 ILC137-270713- /O.EXP.KILX.FF.W.0001.000000T0000Z-100427T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN- 210 AM CDT TUE APR 27 2010 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS EXPIRED FOR MORGAN COUNTY... RAINFALL IS DIMINISHING ACROSS THE WARNED AREA. MINOR FLOODING OF SOME COUNTY ROADS IS STILL POSSIBLE INTO THE EARLY MORNING HOURS...HOWEVER THE MAJOR FLOODING HAS ENDED. THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. DO NOT DRIVE ACROSS FLOODED ROADWAYS. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE OFFICE IN LINCOLN. LAT...LON 3987 9023 3953 8993 3953 9017 3987 9045 $$ AUTEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 8:47 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 26, 8:47 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 847 PM CDT MON APR 26 2010 .DISCUSSION... ISSUED 847 PM CDT MON APR 26 2010 UPPER LOW NOW OVER NORTHWESTERN MISSOURI WILL CONTINUE MOVING SOUTHEASTWARD OVERNIGHT AND BE LOCATED OVER SOUTHEASTERN MISSOURI BY DAWN. BAND OF RAIN ON THE EASTERN FLANK OF THE LOW HAS PROGRESSED INTO THE SOUTHWESTERN PORTIONS OF THE FORECAST AREA. EASTWARD PROGRESS HAS ALREADY HALTED OVER NORTHWESTERN ILLINOIS WHERE DEEPER FLOW IS BECOMING EASTERLY TO THE NORTHEAST OF THE LOW. THIS SCENERIO WILL CONTINUE...AND AS THE LOW MOVES SOUTH OF THE LATITUDE OF CENTRAL ILLINOIS...PRECIPITATION BAND WILL SLOW UP. SO EXPECT THE RAIN TO MOVE ANOTHER 20 OR 30 MILES BEFORE STALLING OUT. THIS LINES UP WELL WITH CURRENT POP FORECASTS...WITH LOWER POPS IN THE NORTHEAST WHERE RAIN...IF ANY...WILL BE MORE SPOTTY. DEWPOINTS IN THE NORTHEAST ARE QUITE A BIT LOWER THAN THE FORECAST MIN TEMPERATURES...BUT CLOUD COVER SHOULD HOLD TEMPERATURES UP. 04 && .AVIATION... ISSUED 615 PM CDT MON APR 26 2010 SHTWV OVR SWRN IA WIL MOVE SEWD THRU MO TNGT AND INTO LWR OH VLY ON TUE. BAND OF LGT RN WL DVLP TO THE NE OF THE LOW TRACK AND AFFECT MOSTLY THE SPI AREA. WL ALSO INCLD A VCSH FOR PIA/DEC WHERE PCPN WL BE ON A MORE SCT BASIS. SOME MVFR CIGS MAY AFFECT SPI WITHIN PCPN... BUT EXPCT MOSTLY VFR CLDS. THE PCPN WL MOVE OUT OF THE AREA BY 12Z TUE. SFC HIGH WL THEN MOVE INTO THE AREA AND BRING IN DRIER AIR FM THE NE...HWVR MDL RH FIELDS HINT THAT SOME VFR STRATOCU MAY RDVLP 21Z-00Z FOR PIA/DEC/SPI. WL GO WITH SCT-BKN040 IN THOSE AREAS DURG THE AFTN. 04 && .PREV DISCUSSION... ISSUED 240 PM CDT MON APR 26 2010 AFTER A BRIEF DRY PERIOD TODAY...A QUICK WAVE OF SHOWERS WILL CLIP THE SOUTHWEST HALF OF THE CWA TONIGHT INTO TUESDAY MORNING. THEN A COUPLE OF DAYS OF DRY WEATHER ARE EXPECTED AS AN UPPER RIDGE BRINGS SOME MUCH WARMER TEMPS TO THE AREA. HOWEVER...THAT WILL SET THE STAGE FROM A LONG WAVE TROUGH TO SLOWLY PUSH EAST FROM THE PLAINS AND GIVE US AN EXTENDED PERIOD OF SOUTHWEST FLOW. THAT FLOW WILL CRANK UP THE RAIN CHANCES BEGINNING LATE THURSDAY NIGHT AND CONTINUING THROUGH MONDAY. AN INITIAL PUSH OF HEAVY RAIN SHOULD COME WITH THE ARRIVAL OF THE BAROCLINIC ZONE ON FRIDAY/FRIDAY NIGHT...WITH ADDITIONAL BOUTS OF HEAVY RAIN WHEN LOBES OF THE UPPER LOW LIFT ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY NIGHT/MONDAY MORNING. TIMING DIFFERENCES REMAIN PREVALENT BETWEEN THE EXTENDED MODELS...WITH THE 12Z GFS BEING THE FASTEST AND THE 00Z ECMWF THE SLOWEST...WITH THE 12Z CANADIAN GLOBAL IN THE MIDDLE CLOSER TO THE ECMWF. THE ECMWF HAS BEEN THE MOST CONSISTENT...ALONG WITH THE CANADIAN...SO A BLEND OF THOSE 2 WAS USED FOR THIS FORECAST CYCLE. SHORT TERM...TONIGHT THROUGH THURSDAY. BRIEF RIDGING ALOFT AND DRY AIR SUBSIDENCE HELPED PROVIDE FILTERED SUNSHINE TODAY. THE NEXT UPPER LOW CENTERED IN FAR SW IOWA IS PROJECTED TO DROP SOUTHEAST TOWARD SOUTHERN IL TONIGHT...HELPING TO TRIGGER SHOWERS FOR AT LEAST THE SW HALF OF THE CWA. RADAR TRENDS ARE ALREADY SHOWING SHOWERS APPROACHING FAR WESTERN ILLINOIS. BASED ON SATELLITE TRENDS AND THE PROJECTED PATH OF THE UPPER WAVE...WE WENT WITH LIKELY POPS FOR TONIGHT SOUTHWEST OF A LINE FROM HAVANA TO WILLIAMSVILLE TO MATTOON TO LAWRENCEVILLE. PEORIA...LINCOLN AND DECATUR ARE JUST OUTSIDE THE LIKELY POPS...BUT REMAIN IN HIGH CHANCE CATEGORY FOR TONIGHT. NO THUNDER IS EXPECTED WITH THESE SHOWERS...AS INSTABILITY PARAMS ARE UNFAVORABLE FOR STRONG UPDRAFTS. BY TUESDAY MORNING...THE UPPER WAVE SHOULD BE DEPARTING TO THE SOUTHEAST OF OUR CWA...WITH A FEW SHOWERS POSSIBLE IN THE MORNING FOR AREAS MAINLY SOUTHEAST OF I-70. A DRY AND COOL NIGHT IS EXPECTED TUESDAY NIGHT...AS DEWPOINTS DIP BELOW FREEZING...ALLOWING AIR TEMPS TO REACH THE MID 30S IN OUR NORTHEAST AREAS. WE KEPT THE PATCHY FROST IN THE FORECAST FOR AREAS NORTHEAST OF BLOOMINGTON TO MATTOON. DRY CONDITIONS AND A WARMING TREND ARE EXPECTED FOR WED AND THURSDAY...AS RAPID HEIGHT RISES OCCUR ALOFT. HIGHS ON WEDNESDAY WILL REBOUND INTO THE UPPER 60S...WITH HIGHS ON THURSDAY INTO THE UPPER 70S AS 850MB TEMPS CLIMB TO AROUND +12C. LONG TERM...THURSDAY NIGHT THROUGH MONDAY. INCREASING MOISTURE RETURN ON THURSDAY NIGHT WILL SET THE STAGE FOR SHOWERS AND A FEW STORMS ON FRIDAY AND FRIDAY NIGHT...AS THE INITIAL BAROCLINIC ZONE ARRIVES FROM THE WEST. A STRONG LLJ OF 45 KTS ON THURSDAY WILL HELP BRING THE MOISTURE...THEN A 50KT LLJ FRIDAY AND FRI NIGHT WILL AID IN STORM DEVELOPMENT. HIGH TEMPS ON FRIDAY SHOULD REACH THE LOWER 80S...HELPING TO CREATE STEEP SURFACE BASED LAPSE RATES. THE NEW 12Z ECMWF KEEPS MOST OF THE CWA DRY ON FRIDAY...WHILE THE 12Z CANADIAN BRINGS THE STORMS IN DURING THE DAY. WE KEPT LOW CHANCE POPS IN THE FAR NW FOR THUR NIGHT...AND HIGH CHANCE POPS FOR FRIDAY AND FRIDAY NIGHT...USING A BLEND OF THE EC AND CAN GLOBAL. IF TRENDS CONTINUE...THE PRECIP MAY END UP HOLDING OFF UNTIL LATER FRIDAY. STILL RAINFALL AMOUNTS DURING THIS TIME COULD REACH UP BETWEEN ONE AND TWO INCHES ACROSS MOST OF CENTRAL ILLINOIS. UNDER THAT SCENARIO...SATURDAY WOULD MOST LIKELY BE A DAY FOR THE ATMOSPHERE TO RECOVER...AS SLIGHT RIDGING ALOFT REPLACES THE INITIAL H5 SHORTWAVE. THEREFORE WE WENT WITH LOW CHANCE POPS ON SATURDAY. SOUTHWEST FLOW WILL CONTINUE...SO ANY SUNSHINE SHOULD PUSH HIGHS INTO THE UPPER 70S...WITH MUGGY CONDITIONS. BY SATURDAY NIGHT...THE SECOND WAVE IS EXPECTED TO EJECT FROM THE PLAINS ACROSS CENTRAL IL...PROVIDING ANOTHER WAVE OF POTENTIALLY HEAVY RAINFALL. ANOTHER INCH OR SO OF RAIN MAY FALL...ESPECIALLY SOUTHEAST OF I-55. WE WENT WITH MID CHANCE POPS...DUE TO TIMING UNCERTAINTY THAT REMAINS. LOW CHANCE POPS WERE USED AGAIN FOR SUNDAY BEHIND THAT SECOND WAVE...WITH HIGHER CHANCE POPS FOR SUNDAY NIGHT WHEN THE THIRD SHORTWAVE IS EXPECTED TO EJECT IN THE SOUTHWEST FLOW. THAT LAST WAVE MAY BE MORE DYNAMIC THAN THE PREVIOUS WAVES...WITH JET SUPPORT FOR STRONG UPDRAFTS AND A COLD POOL ALOFT CREATING STEEP MID LEVEL LAPSE RATES. THE STRONGEST LLJ DURING THAT TIME PERIOD WILL BE MAINLY CONFINED TO OUR SOUTHEAST CWA...SO THAT AREA WILL BE MORE IN LINE FOR HEAVIER RAINFALL TOTALS SUNDAY NIGHT AND MONDAY MORNING...POSSIBLY UP TO AN INCH. FLOODING PROBLEMS WOULD LIKELY RESULT IF THAT MUCH RAIN ENDS UP FALLING...ESPECIALLY FOR OUR SOUTHEAST AREAS. WE WILL CONTINUE TO MONITOR THE FLOODING POTENTIAL FOR POSSIBLE FLOOD OUTLOOKS FOR NEXT WEEKEND. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 26, 3:04 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT MON APR 26 2010 ILZ036-040-041-047-049-050-271100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 304 PM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE ILLINOIS RIVER THIS WEEK. THE RIVER AT BEARDSTOWN IS EXPECTED TO REACH FLOOD STAGE TUESDAY NIGHT. PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-048-051>054-056-061>063-066>068-071>073-271100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND-SANGAMON-SHELBY- 304 PM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-037-038-043>046-055-057-271100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 304 PM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF I-74. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY FROST IS POSSIBLE LATE TUESDAY NIGHT...ESPECIALLY IN AREAS NORTH OF I-74. PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:15 AM CDT | River Flood Warning | ILX | Clay, Richland | 51 hr |
| Apr 27, 1:56 PM CDT | Frost Advisory | ILX | Champaign, Clark, Coles, Crawford, Cumberland, DeWitt and 11 more | 18 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.